MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-060870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code (product code): lit, dqy.
 
Event or Problem Description
It was reported that a balloon burst occurred.The 70% stenosed target lesion was located in the mildly calcified and severely tortuous arteriovenous fistula (avf).A 6.0mm x 80mm x 75cm athletis pta balloon dilatation catheter was selected for use in a percutaneous transluminal angioplasty (pta) procedure.During inflation, the balloon burst inside the patient's body.A mustang balloon was used to complete the procedure.There were no patient complications and the patient status was stable.
 
Additional Manufacturer Narrative
D2b: pro code (product code): lit, dqy.Device evaluated by mfr: the athletis 6.0mm x 80mm x 75cm, batch # 29225991, 40atm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 40 atmospheres for 30 seconds using digital timer, without issue.A vacuum was then applied.The inflation device was verified at 40 atmospheres, before and after use with a calibrated pressure gauge.This inflation to rate of burst pressure of 40 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found the shaft of the device to be severely kinked at approximately 330mm distal of the strain relief.This type of damage is consistent with excessive force being applied to the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15253946
Report Number2134265-2022-08580
Device Sequence Number5808453
Product Code LIT
UDI-Device Identifier08714729973836
UDI-Public08714729973836
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2025
Device Model Number39347-060870
Device Catalogue Number39347-060870
Device Lot Number0029225991
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale